Magnetoresistance calculations for a quantum wire with periodically modulated width

Anna Grincwajg, David K. Ferry

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

We present numerical calculations of the magnetoresistance in a ballistic quantum wire with periodically modulated width. Surprisingly, the negative magnetoresistance peak is found to persist to a field strength which is two orders of magnitude larger than in single quantum dots. In the weak B -field regime, our results are in good agreement with recent experiments. We argue that the wide peak is due to multiple backscattering among the segments of the wire, leading to a novel weak localization effect.

Original languageEnglish (US)
Pages (from-to)330-336
Number of pages7
JournalSuperlattices and Microstructures
Volume20
Issue number3
StatePublished - Oct 1996

    Fingerprint

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Condensed Matter Physics

Cite this